Archived

This topic is now archived and is closed to further replies.

Irregular Bleeding From Spironolactone

6 posts in this topic

Hello,

I have been on spironolactone (100 mg) for three months now. While I have not noticed a drastic improvement in my skin, I have noticed a subtle improvement and have been told to be patient with the results. Recently I have thought about discontinuing Spironolactone treatment due to irregular bleeding. I cannot be on hormonal birth control (the pill, etc.) as I am sensitive to migraines, therefore I am unable to regulate my periods this way. The past two months I have had my period twice per month, each time with a period of about week. I feel like I am bleeding more often than not. Last month my doctor gave me a 10-day course of progesterone treatment to stop the irregular bleeding, however it only worked for a short period of time before the bleeding returned.

Should I stop the Spironolactone treatment? Should I lower the dosage? (My doctor does not think a lower dosage will help, but you never know.) Does anyone have any experience with this? Any advice greatly appreciated. Thanks.

Share this post


Link to post
Share on other sites

I had two periods a month for a while on spiro and then eventually my body adjusted and i only get one period a month now. it took quite a while to regulate though and i think its a pretty common thing. i would not lower the dosage either (i take 100mg as well) just give it time.

Share this post


Link to post
Share on other sites

Thanks for the feedback. How many months did it take you to regulate? The main problem for me is persistent bleeding. Right now I am on day 10 without any sign of stopping. This is my primary concern and the main factor in why I am considering discontinuing the treatment.

Share this post


Link to post
Share on other sites

You are not a lone, I am having a very similar problem!

I have also been on spironolactone (100 mg) for a almost two months now. I have noticed drastic improvement in my skin (stopped taking an antibiotic for my skin when starting spironolacone), I have also noticed improvement with my hair growth, lost 5lb water weight and feel great on it. Except for i have not stopped spotting since i started. I cannot be on a hormonal birth control so we decided to put a coper IUD. I am also recently having thoughts about discontinuing Spironolactone treatment due to irregular bleeding or possibly lowering my dose.Before this i had no period for about 10 months. I have also started a new relationship which is going well except for the irregularity, he is great and patient but i have a great weekend planned ahead and not sure what to do to stop the bleeding! Do i jsut take half the pill today will that work? My doctor says he will stop it if i want and put me on yaz but id rather not take that option, any advise?? Should I stop the Spironolactone treatment? Should I lower the dosage or stay on it? Does anyone have any advise with this? very frustrating and confusing!

Thanks.

Share this post


Link to post
Share on other sites

i think it took at least 6 months or so. sometimes i still get later periods but i no longer get 2 a month. it was so awful. i usually get my periods for 7 days at a time so it really sucked but i think in time your body should adjust. what did the doc say? are they concerned? when you started the spiro did you take the entire 100mg from the beginning? i started at 25 and worked my way up to 100mg.

Share this post


Link to post
Share on other sites

Google "cycling spironolactone". Some people need to take spiro in a way that fits with their menstrual cycle to avoid the regulation problem.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites